Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Have depression. Have been prescribed feliz-S. Is there any side effects?

Hello doctor. I just visited a psychiatrist and he prescribed me with Feliz-S 10mg. I am suffering from depression and told him to prescribe me an antidepressant that does not make me gain weight if it's possible. And so he said that Feliz-S wont make me gain weight. Is this true? What are the other side effects of this medicine?
Asked On : Sat, 13 Apr 2013
Answers:  6 Views:  811
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
thanks for using health care magic.
I have gone through your available history. Feliz S contains escitalopram, which is very good, novel anti-depressant drugs.
It is very less likely to increase the weight unless you have loss of apetite as a symptom of depression and after treatment, your apetite get increased.
simulteneously, you should also avoid the things like junk foods, oily stuff as a precaustionary measures.
Answered: Mon, 15 Apr 2013
I find this answer helpful
Psychiatrist Dr. Srikanth Reddy's  Response
Thanks for using health care magic for posting your query.
I have gone through your given history in detail.
Feliz S has escitalopram in it which is an SSRI antidepressant which is a newer antidepressant. It is having a least side-effect profile among the existing antidepressants.
Regarding weight gain in particular, escitalopram has an unpredictable action. Some report weight neutrality and some say that the weight has increased. Its not possible to predict the action on your weight.
Try doing exercise and eat a proper diet. Thats the best way you can reduce your depression as well as reduce your weight.
Do monitor your weight while on treatment.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Mon, 15 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Jonas Sundarakumar's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

Feliz-S is Escitalopram - an SSRI antidepressant. It is a newer and relatively safer antidepressant and has much lesser side effects than the traditional ones. This medication does not cause any significant weight gain; rather patients often report a loss of appetite and a mild weight loss initially.

The common side effects include gastric irritation, nausea, bowel irregularities, headache, dizziness, sleep irregularities, a transient worsening of anxiety in the first few days, sexual problems, etc. Most of the side effects are mild and resolve on their own within a few weeks. In the rare case, that you experience any serious side effects, then you should report this to your doctor immediately.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 15 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Feliz-S consists of escitalopram. It is an SSRI drug. It is a very good antidepressant drug. It is commonly used by Psychiatrists because it belongs to safe class. It is reported to cause slight nausea, vomiting, GIT upset, restlessness as side effect. Weight gain may occur with this drug during therapy only because of improvement in symptoms of depression which results in increased food intake. If you can control food intake then you will not gain weight.

Dr. Seikhoo Bishnoi, MD
Answered: Sun, 14 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

You seem to be worried about weight gain rather than several other effects!
May be you are already obese? - getting the help of a dietician will be of great help...
The drug is unlikely to cause

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 15 Apr 2013
I find this answer helpful
Psychiatrist Dr. Gourav Monga's  Response
Welcome to health care magic
I can understand your situation. I appreciate your effort to seek online support.
Feliz s contains escitalopram which is an SSRI. Usually, these has side effects of nausea, loose stools etc. Initially it may cause some weight gain but that is not significant.
Don't worry, i have not seen a single patient who have complained weight gain with these medication. Have faith in your doctor and keep taking it.
Hope it helps
Good luck
Dr. Gourav Monga
Consultant Psychiatrist
Answered: Sun, 14 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor